Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jan 26, 2021, 6:35 AM CST for Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It took effect at Jan 26, 2021, 8:00 AM CST. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 6:35 AM CST (12:35 UTC)
- In effect from
- Jan 26, 2021, 8:00 AM CST
- Expired
- Jan 28, 2021, 10:56 AM CST
- In force
- 51 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
The river
Written for the forecast point Pearl River near Pearl River (PERL1). The gauge peaked at 14.34 ft at Jan 27, 2021, 6:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
050 WGUS44 KLIX 261235 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 635 AM CST Tue Jan 26 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi...Louisiana... Pearl River Near Pearl River affecting Pearl River, Hancock and St. Tammany Counties. For the Lower Pearl River...including Bogalusa, Pearl River...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued this evening at 645 PM CST. && LAC103-MSC045-109-270045- /O.NEW.KLIX.FL.W.0001.210126T1400Z-210128T1800Z/ /PERL1.1.ER.210126T1400Z.210127T0600Z.210128T1200Z.NO/ 635 AM CST Tue Jan 26 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Pearl River Near Pearl River. * Until Thursday afternoon. * At 6:00 AM CST Tuesday the stage was 14.0 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this morning to a crest of 14.3 feet just after midnight tonight. It will then fall below flood stage Thursday morning. * Impact...At 15.5 feet, Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. The Bogue Chitto National Wildlife Refuge will be closed to hunting at the 15.5 foot stage. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$
5 follow-up statements
810 WGUS84 KLIX 261558 FLSLIX Flood Statement National Weather Service New Orleans LA 958 AM CST Tue Jan 26 2021 ...The Flood Warning continues for the following rivers in Mississippi...Louisiana... Pearl River Near Pearl River affecting Pearl River, Hancock and St. Tammany Counties. For the Lower Pearl River...including Bogalusa, Pearl River...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued this evening at 1000 PM CST. && LAC103-MSC045-109-270400- /O.CON.KLIX.FL.W.0001.000000T0000Z-210128T1800Z/ /PERL1.1.ER.210126T1330Z.210127T0600Z.210128T1200Z.NO/ 958 AM CST Tue Jan 26 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Pearl River Near Pearl River. * Until Thursday afternoon. * At 9:00 AM CST Tuesday the stage was 14.0 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 9:00 AM CST Tuesday was 14.0 feet. * Forecast...The river is expected to rise to a crest of 14.3 feet just after midnight tonight. It will then fall below flood stage Thursday morning. * Impact...At 15.5 feet, Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. The Bogue Chitto National Wildlife Refuge will be closed to hunting at the 15.5 foot stage. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$ MW
022 WGUS84 KLIX 270029 FLSLIX Flood Statement National Weather Service New Orleans LA 629 PM CST Tue Jan 26 2021 ...The Flood Warning continues for the following rivers in Mississippi...Louisiana... Pearl River Near Pearl River affecting Pearl River, Hancock and St. Tammany Counties. For the Lower Pearl River...including Pearl River...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Wednesday morning at 830 AM CST. && LAC103-MSC045-109-271500- /O.CON.KLIX.FL.W.0001.000000T0000Z-210128T1800Z/ /PERL1.1.ER.210126T1330Z.210127T0600Z.210128T1200Z.NO/ 629 PM CST Tue Jan 26 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Pearl River Near Pearl River. * Until Thursday afternoon. * At 6:00 PM CST Tuesday the stage was 14.2 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 6:00 PM CST Tuesday was 14.2 feet. * Forecast...The river is expected to rise to a crest of 14.3 feet just after midnight tonight. It will then fall below flood stage Thursday morning. * Impact...At 15.5 feet, Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. The Bogue Chitto National Wildlife Refuge will be closed to hunting at the 15.5 foot stage. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$
752 WGUS84 KLIX 271527 FLSLIX Flood Statement National Weather Service New Orleans LA 927 AM CST Wed Jan 27 2021 ...The Flood Warning continues for the following rivers in Mississippi...Louisiana... Pearl River Near Pearl River affecting Pearl River, Hancock and St. Tammany Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued this evening. && LAC103-MSC045-109-280330- /O.CON.KLIX.FL.W.0001.000000T0000Z-210128T1800Z/ /PERL1.1.ER.210126T1330Z.210127T1345Z.210128T1200Z.NO/ 927 AM CST Wed Jan 27 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Pearl River Near Pearl River. * Until Thursday afternoon. * At 9:00 AM CST Wednesday the stage was 14.3 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 9:00 AM CST Wednesday was 14.4 feet. * Forecast...The river is expected to fall below flood stage tomorrow morning and continue falling to 12.4 feet Saturday, February 06. * Impact...At 15.5 feet, Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. The Bogue Chitto National Wildlife Refuge will be closed to hunting at the 15.5 foot stage. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$ BL
070 WGUS84 KLIX 280021 FLSLIX Flood Statement National Weather Service New Orleans LA 621 PM CST Wed Jan 27 2021 ...The Flood Warning continues for the following rivers in Mississippi...Louisiana... Pearl River Near Pearl River affecting Pearl River, Hancock and St. Tammany Counties. For the Lower Pearl River...including Pearl River...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Thursday morning at 930 AM CST. && LAC103-MSC045-109-281230- /O.CON.KLIX.FL.W.0001.000000T0000Z-210128T1800Z/ /PERL1.1.ER.210126T1330Z.210127T1345Z.210128T1200Z.NO/ 621 PM CST Wed Jan 27 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Pearl River Near Pearl River. * Until Thursday afternoon. * At 6:00 PM CST Wednesday the stage was 14.3 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 6:00 PM CST Wednesday was 14.3 feet. * Forecast...The river is expected to fall below flood stage tomorrow morning and continue falling to 12.2 feet Saturday, February 06. * Impact...At 15.5 feet, Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. The Bogue Chitto National Wildlife Refuge will be closed to hunting at the 15.5 foot stage. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$
255 WGUS84 KLIX 281656 FLSLIX Flood Statement National Weather Service New Orleans LA 1056 AM CST Thu Jan 28 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi...Louisiana... Pearl River Near Pearl River affecting Pearl River County, Hancock County, and St. Tammany Parish. LAC103-MSC045-109-281800- /O.CAN.KLIX.FL.W.0001.000000T0000Z-210128T1656Z/ /PERL1.1.ER.210126T1330Z.210127T1345Z.210128T1200Z.NO/ 1056 AM CST Thu Jan 28 2021 ...The Flood Warning for the Pearl River Near Pearl River has been cancelled... The Flood Warning is cancelled for the Pearl River Near Pearl River. * At 10:00 AM CST Thursday the stage was 13.9 feet. * Flood stage is 14.0 feet. * Forecast...The river is expected to fall to 12.1 feet by Sunday, February 07. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$ BL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 26, 4:01 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 26, 4:01 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
401 AM CST Tue Jan 26 2021
.SHORT TERM (Today through Thursday)...
The local area is currently stuck in a transition zone with upper
ridge centered southeast of the area and troughing to the
northwest. A weak upper level trough brought a frontal boundary to
the CWA that is stalling. This front has been and will continue to
be the focus for showers and isolated thunderstorms. While there
may be some dissipation of coverage mid more, an afternoon
rejuvenation will be possible with the potential for a few more
thunderstorms. In addition, high dewpoints in place combined with
cooler surface waters will continue to promote sea fog
development in nearshore coastal waters and tidal lakes. Luckily,
the water temp/dewpoint delta is only about 10 degrees. This seems
to be limited areal coverage and how dense the fog is.
A closed low currently centered near Arizona will track across
the Texas Panhandle and into the Central Plains Tuesday night. As
it continues east Wednesday, an associated stronger cold front
will swing through the CWA Wednesday morning. This will finally
clear out the stagnant pattern in place and bring back winter
season temps for the remainder of the week.
MEFFER
&&
.LONG TERM (Friday through Monday)...
Surface high will drift off to the east of the region on Friday
as upper level ridging builds in overhead. This will allow for a
warming trend with mostly clear to partly cloudy conditions as
well as temperatures climbing into the lower 60s on Friday
afternoon and approaching the 70 degree mark by Saturday. Dry
conditions will remain through the early part of Saturday until
another trough moves eastward through the Plains on Saturday
afternoon. The shortwave will move eastward into the middle
Mississippi Valley by Saturday evening/ Sat night. This will bring
the next chance of showers to the region. At this time severe
weather not a threat and even thunderstorm activity looks very
limited as the track remains well too far to our north as far as
dynamics are concerned. Front will push through Sunday evening as
system lifts out by Monday bringing with it slightly cooler and
drier conditions to start the work week on Monday.
GP
&&
Aviation...The biggest concern tonight will be the fog and lower
CIGS bringing reduced visibilities. GPT will likely experience
multiple hours of IFR conditions as VIS could drop below a mile and
even as lows a 1/4 to a 1/2 a mile at times. Winds will remain
fairly brisk from the south with a gradual decrease later tonight.
The fog is expected to be very limited given the timing of the frontal
boundary moving eastward. Expect the possibility for a few VCSH throughout
the night with the possibility of TSRA at BTR and MCB.
GP
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 53 65 33 / 30 60 10 0
BTR 75 58 68 38 / 40 50 0 0
ASD 77 60 71 36 / 50 80 10 0
MSY 78 61 70 41 / 50 80 10 0
GPT 73 59 72 37 / 60 80 20 0
PQL 76 61 73 36 / 70 80 30 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Dense Fog Advisory until 10 AM CST this morning for GMZ532-536-
538-555-557.
MS...Dense Fog Advisory until 10 AM CST this morning for MSZ080>082.
GM...Dense Fog Advisory until 10 AM CST this morning for GMZ536-538-
555-557.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 10:30 PM CST | Marine Dense Fog Advisory | LIX | 12 hr | |
| Jan 25, 10:29 PM CST | Dense Fog Advisory | LIX | 12 hr | |
| Jan 25, 11:47 PM CST | Special Weather Statement | LIX | Amite | 43 min |
| Jan 26, 12:30 AM CST | Severe Thunderstorm Warning | LIX | Amite | 15 min |
Nearby
River Flood Warnings in Mississippi, 2021River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.